Georgia, 2016Winter Weather in Georgia, February 24 to 25, 2016
February 24 to 25, 2016 · NWS FFC · 1 event in 1 county or zone
A fast moving short wave swept through north Georgia during the evening and early morning hours. Despite little available moisture, the storm was able to produce scattered snow showers in far north Georgia.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast moving short wave swept through north Georgia during the evening and early morning hours. Despite little available moisture, the storm was able to produce scattered snow showers in far north Georgia. Mainly trace amounts of snow were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 24, 6:31 PM EST, 29 minutes earlier.
Area forecast discussion, Feb 24, 6:31 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EST WED FEB 24 2016
.PREV DISCUSSION... /ISSUED 239 PM EST WED FEB 24 2016/
SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
WINDY CONDITIONS WILL PERSIST FOR THE CWFA THROUGH THE EVENING
HOURS. STILL SEEING FREQUENT GUSTS TO AROUND 35KT ACROSS NORTH AND
CENTRAL GA...BUT GUSTS WILL EVENTUALLY DECREASE TO AROUND 25 KT FOR
THE OVERNIGHT HOURS. EVEN THOUGH GUSTS MAY DECREASE TO BELOW WIND
ADVISORY CRITERIA FOR A FEW HOURS THIS EVENING...STILL THINK SOILS
ARE SATURATED ENOUGH FOR ADDITIONAL DOWNED TREES.
STRONG UPPER LOW WILL MOVE OVERHEAD TONIGHT...HELPING PROMOTE
ISOLATE SCATTERED SHOWERS OVERNIGHT. AT THE HIGHEST ELEVATIONS
ACROSS NORTHEAST GA...RAIN MAY MIX WITH SNOW DURING THE
EVENING...AND THEN TRANSITION TO ALL SNOW OVERNIGHT. MOISTURE IS
SOMEWHAT LIMITED...SO KEEPING SNOWFALL AMOUNTS JUST AROUND AN INCH.
NW FLOW WILL REMAIN IN PLACE THROUGH MUCH OF THURSDAY...BUT THE
FORECAST WILL REMAIN DRY. TEMPS BELOW NORMAL THROUGH THE PERIOD.
NLISTEMAA
LONG TERM /FRIDAY THROUGH WEDNESDAY/...
RELATIVELY QUIET FCST PERIOD STILL ON TAP WITH A FEW UPPER
SHORTWAVES AND WEAK ATTENDANT SFC FRONTS TO POTENTIALLY INFLUENCE
THE CWA. THE FIRST OF WHICH LOOKS TO BE ON SATURDAY THOUGH A RIDGE
OF HIGH PRESSURE REMAINS ACROSS THE SOUTHEAST AND SHOULD KEEP
CONDITIONS DRY. THE SECOND WAVE WOULD BE ON MONDAY AND HAS A BIT
MORE ACCOMPANYING MOISTURE AND A WEAKENING RIDGE TO THE EAST
AHEAD OF IT...SO HAVE CONTINUED SLIGHT TO LOW END CHANCE POPS BUT
JUST FOR SHOWERS SINCE PROGGED CAPE IS NEXT TO NIL. FOR
TEMPS...GUIDANCE BLEND STARTS WITH FRIDAY CLOSE TO NORMS...THEN A
NICE REBOUND TO ABOUT 5-7 DEGREES ABOVE NORMS THROUGH EARLY NEXT
WEEK.
BAKER
&&
.AVIATION...
00Z UPDATE...
SCATTERED SHOWERS ARE DIMINISHING AND WILL CONTINUE WITH VCSH THRU
02Z. VFR CIGS WILL BECOME MVFR THIS EVENING AND REMAIN MVFR
THROUGH EARLY THURSDAY MORNING. CIGS SHOULD BECOME VFR BY 14/15Z
ALL SITES. WINDS WILL DIMINISH SOMEWHAT THIS EVENING BUT REMAIN
GUSTY IN MOST PLACES THROUGH THURSDAY. GUSTS SHOULD INCREASE TO
NEAR 25KTS BY 18Z THURSDAY.
//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON TIMING OF MVFR.
HIGH ON ALL REMAINING ELEMENTS.
17
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 38 52 32 54 / 40 5 0 0
ATLANTA 37 51 32 52 / 40 5 5 0
BLAIRSVILLE 33 43 27 45 / 50 20 10 0
CARTERSVILLE 37 48 30 50 / 40 10 5 0
COLUMBUS 39 57 35 55 / 10 5 0 0
GAINESVILLE 36 47 31 49 / 40 10 5 0
MACON 39 57 34 55 / 10 5 0 0
ROME 37 48 31 51 / 40 10 5 0
PEACHTREE CITY 37 52 31 52 / 30 5 5 0
VIDALIA 42 60 37 57 / 10 5 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.
&&
SHORT TERM...17
LONG TERM....20
AVIATION...17
Hazardous weather outlook, Feb 24, 10:29 AM EST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1029 AM EST WED FEB 24 2016
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1029 AM EST WED FEB 24 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A STRONG PRESSURE GRADIENT ASSOCIATED WITH A DEEP SURFACE LOW
TRACKING JUST NORTH OF THE STATE WILL CONTINUE TO PRODUCE STRONG
GUSTY WINDS ACROSS THE AREA THROUGH THIS EVENING. A WIND ADVISORY
REMAINS IN EFFECT FOR NORTH AND CENTRAL GEORGIA THROUGH 1 AM
TONIGHT.
WRAP AROUND MOISTURE BEHIND THIS DEPARTING LOW PRESSURE SYSTEM
COULD RESULT IN LIGHT WINTRY PRECIPITATION ACROSS PARTS OF FAR
NORTH GEORGIA TONIGHT... WITH LIGHT ACCUMULATIONS OF SNOW UP TO
AN INCH POSSIBLE... BUT MAINLY IN THE HIGHER ELEVATIONS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NO LONGER NEEDED ALTHOUGH... SPOTTERS ARE
ENCOURAGED TO SUBMIT WEATHER REPORTS THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Feb 24, 2:17 PM EST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
217 PM EST WED FEB 24 2016
GAZ006>009-015-016-251500-
FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
217 PM EST WED FEB 24 2016
...ACCUMULATING SNOW LIKELY FOR HIGHER ELEVATIONS OVERNIGHT AND
THURSDAY MORNING...
SCATTERED RAIN SHOWERS WILL CONTINUE ACROSS PORTIONS OF NORTHEAST
GEORGIA THIS AFTERNOON AND EVENING. AT ELEVATIONS ABOVE 2000
FEET...RAIN WILL START TO MIX WITH SNOW EARLY THIS EVENING AND
TRANSITION TO ALL SNOW BY MIDNIGHT. MOISTURE WILL BE LIMITED SO
SNOWFALL ACCUMULATIONS SHOULD BE LIGHT AND MAINLY ON GRASSY AREAS
OR ELEVATED SURFACES. SNOWFALL TOTALS OF AN INCH OR LESS ARE
EXPECTED THROUGH NEAR MID MORNING THURSDAY.
Winter Weather, White
- When
- February 24, 7:00 PM EST to February 25, 6:00 AM EST
- Where
- White forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.646, -83.747 (the zone’s center; the record gives no point)
A COOP observer west of Sautee reported a trace of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Virginia, February 24, 20163 deaths · 33 injured · $15 million · EF3 · 64 events
- Tornadoes and Hail in Virginia, February 24, 20161 death · 7 injured · $12 million · EF3 · 29 events
- Tornado in Pennsylvania, February 24, 2016$8.0 million · EF2 · 1 event
- Tornadoes and Hail in North Carolina, February 24, 2016$1.2 million · EF2 · 40 events
- Sneakerwave in California, February 24, 20161 death · 4 injured · 1 event
- Flooding and Damaging Winds in Massachusetts, February 24 to 25, 2016$1.0 million · 72 kt wind · 94 events
- Blizzard and Winter Storm in Illinois, February 24, 20161 death · 12 events
- Strong Wind in Florida, February 24, 20161 death · 1 event
- Tornadoes in Florida, February 24, 20161 injured · $1.6 million · EF1 · 4 events
- Tornadoes and Damaging Winds in Georgia, February 24, 2016$122,000 · EF1 · 20 events
- Strong Wind in New York, February 24 to 25, 2016$550,000 · 10 events
- Tornadoes and Hail in North Carolina, February 24, 2016$106,000 · EF1 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 614340.